Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 111, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 2, 2016, 1:26 AM CDT for Bastrop County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 1:26 AM CDT (06:26 UTC)
- Expired
- May 2, 2016, 2:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bastrop County, TX
The radar
The Austin/San Antonio radar (KEWX), 68 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1865 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.1
The text
As transmitted.
163
WUUS54 KEWX 020626
SVREWX
TXC021-020715-
/O.NEW.KEWX.SV.W.0111.160502T0626Z-160502T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 215 AM CDT
* AT 125 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR CREEK...
OR 9 MILES SOUTHWEST OF BASTROP...MOVING EAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BASTROP...CEDAR CREEK...WYLDWOOD...CAMP SWIFT...CIRCLE D-KC ESTATES...
WATTERSON...PHELAN...STRING PRAIRIE...RED ROCK...ROCKNE AND HILLS
PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3002 9755 3015 9751 3018 9725 2984 9734
TIME...MOT...LOC 0625Z 275DEG 5KT 3006 9744
HAIL...1.00IN
WIND...60MPH
$$
MSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:26 AM CDT, 1 hour earlier.
Area forecast discussion, May 2, 12:26 AM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 AM CDT MON MAY 2 2016 .AVIATION.../06Z UPDATE/ CONVECTION HAS FORMED ALONG AND TO THE EAST OF I-35 LATE THIS EVENING. KAUS WILL BE THE MAIN TERMINAL IMPACTED AND THAT SHOULD BE DURING THE FIRST HOUR OR TWO OF THIS FORECAST PERIOD. WILL INCLUDE MENTION OF VCSH FOR THE OTHER SITES SINCE ISOLATED SHOWERS COULD FORM DURING THE NEXT SEVERAL HOURS AS BOUNDARY IN THE AREA SLIPS SOUTH. VFR CIGS SHOULD PREVAIL WITH A CHANCE FOR SOME MVFR CIGS AT KDRT DURING THE 12Z-15Z PERIOD. NORTHERLY WINDS WILL BE GUSTY BEFORE DIMINISHING LATE IN THE DAY MONDAY. OVERNIGHT EXPECTING NORTH WINDS NEAR 15 KNOTS WITH GUSTS TO AROUND 20 KNOTS. AFTER 15Z WIND SPEEDS WILL INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. AFTER 03/00Z NORTHERLY WINDS DECREASE TO 5 TO 10 KNOTS AND BECOME EASTERLY AT KDRT 5 TO 10 KNOTS. && .PREV DISCUSSION... /ISSUED 731 PM CDT SUN MAY 1 2016/ UPDATE... /REMOVED POPS NEAR I-35 THIS EVENING/ STABLE AIR HAS SETTLED OVER THE I-35 CORRIDOR EARLY THIS EVENING AS SEEN BY CLOUD IMAGERY AND THE NORTHERLY VAD WINDS UP TO AROUND 900 MB. AN UNSTABLE SW FLOW ALOFT SHOULD ENHANCE ISENTROPIC LIFT OVER THE FRONTAL INVERSION LATE TONIGHT...AND MOST MODEL DATA SHOWS QPF CONCENTRATING OVER THE HILL COUNTRY WITH MORE SCATTERED QPF AMOUNTS OVER THE REST OF SOUTH CENTRAL TX. NO RAIN IS FORECAST OVER AUS/SAT THROUGH 06Z...BUT LOW CHANCE POPS SEEM WARRANTED FOR LATE TONIGHT BASED ON THE CONVECTION OVER THE COASTAL BEND MOVING SLOWLY INLAND. ISOLATED STRONG CELLS REMAIN POSSIBLE...MAINLY SOUTH OF HIGHWAY 90. PREV DISCUSSION... /ISSUED 656 PM CDT SUN MAY 1 2016/ AVIATION... SHRA/TSRA ARE POSSIBLE MAINLY ALONG THE RIO GRANDE AND NEAR THE COASTAL PLAINS THIS EVENING INTO THE OVERNIGHT HOURS WHERE THE BEST MOISTURE CONVERGENCE AND UPWARD FORCING COINCIDE. TSRA HAS MOVED EAST OF KDRT. HOWEVER...HAVE CONTINUED VCSH THROUGH EARLY MONDAY MORNING THERE. WEAKER ISENTROPIC LIFT IS FORECAST AND HAVE NOT MENTIONED ANY PRECIP AT THE I-35 TAF SITES. LOW END VFR CIGS PREVAIL TONIGHT THROUGH MONDAY EVENING. HOWEVER...PERIODS OF MVFR CIGS ARE POSSIBLE OVERNIGHT INTO EARLY MONDAY MORNING. BEST CHANCES ARE ALONG THE RIO GRANDE AND KDRT WHERE DEEPEST MOISTURE REMAINS AND HAVE GONE PREVAILING MVFR CIGS THERE. SURFACE HIGH PRESSURE BUILDS INTO OUR AREA. EXPECT NLY WINDS OF 10 TO 20 KTS MOST AREAS...WITH GUSTS UP TO 30 KTS POSSIBLE ALONG THE I-35 CORRIDOR DUE TO FUNNELING EFFECTS ALONG THE ESCARPMENT OVERNIGHT INTO MONDAY. PREV DISCUSSION... /ISSUED 246 PM CDT SUN MAY 1 2016/ SHORT TERM (TODAY THROUGH MONDAY)... ANOTHER 24 HOURS OF SEMI-ACTIVE WEATHER BEFORE A BREAK IN THE STORM WEATHER PATTERN BEGINS. A FEW SHOWERS HAVE FORMED ACROSS VALE VERDE COUNTY DUE TO AFTERNOON HEATING...MOISTURE POOLING ALONG THE RIO GRANDE AND A TROUGH MOVING FROM NEW MEXICO NE TO THE TEXAS PANHANDLE. THIS WILL BE ONE FOCUS FOR PRECIPITATION OVERNIGHT AS HIGH RESOLUTION MODELS POINT TO ISOLATED CONVECTION ALONG THE RIO GRANDE THROUGH THE EVENING HOURS. VISIBLE SATELLITE SHOWS A BOUNDARY PUSHING SOUTH ACROSS WEST TEXAS. THE OTHER FOCUS FOR THE EVENING AND OVERNIGHT HOURS WILL BE THE FRONT STALLED ALONG THE TEXAS COAST. MODELS SHOW THE FRONT PUSHING BACK NORTH THIS EVENING WHICH COULD SPARK OFF SHOWERS AND THUNDERSTORMS IN OUR COASTAL PLAINS COUNTIES. SOUNDINGS FROM THE HIGH RESOLUTION MODELS SHOWED A DECENT INVERSION THROUGH THE AFTERNOON HOURS WHICH MAY PREVENT WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY DUE TO THE FRONT. IF ANY STORMS DO FORM ACROSS THE RIO GRANDE OR THE COASTAL PLAINS THERE IS A MARGINAL RISK OF SEVERE WEATHER. CAPE OF 2000 J/KG AND 40 TO 50 KNOTS SHEAR ALLOW FOR THE STORMS TO BE STRONG TO SEVERE. OVERNIGHT THE INSTABILITY IN THE ATMOSPHERE BECOMES MORE ELEVATED WITH THE RISK OF SEVERE WEATHER DECREASING. AS SURFACE HIGH PRESSURE BUILDS INTO WEST TEXAS MODELS SHOW AN 850 MB FRONT PUSHING DOWN ACROSS TEXAS TONIGHT AND TOMORROW. THIS WILL ACT AS YET ANOTHER SOURCE OF LIFT FOR SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY MORNING. AS HIGH PRESSURE CONTINUES TO BUILD ACROSS TEXAS RAIN CHANCES WILL GRADUALLY DECREASE THROUGH THE DAY ON MONDAY. HIGHS ON MONDAY ARE FORECAST TO BE ABOUT 10 DEGREES BELOW NORMAL WITH UPPER 60S TO LOWER 70S ACROSS SOUTH CENTRAL TEXAS. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... RAIN CHANCES COME TO AN END MONDAY NIGHT AS SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO TEXAS. WITH THE SURFACE HIGH OVER NORTH TEXAS AND A 500 MB RIDGE BUILDING OVER WEST TEXAS TUESDAY THROUGH FRIDAY WILL BE DRY AND MOSTLY SUNNY. MORNING LOWS FOR TUESDAY AND WEDNESDAY AS WELL AS HIGHS ON WEDNESDAY WILL BE 3 TO 8 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR DUE TO THE CLEAR AND CALM WEATHER. A WARM UP BEGINS WEDNESDAY WITH HIGHS BY FRIDAY REACHING SEASONAL NORMALS IN THE MID TO UPPER 80S ACROSS THE AREA. SOUTHERLY FLOW RETURNS FRIDAY AHEAD OF THE NEXT WEATHER SYSTEM...ANOTHER LARGE CUT OFF LOW DROPPING INTO THE SOUTHWESTERN US NEXT WEEKEND. THE GFS IS FASTER WITH THE SYSTEM WITH THE ECMWF LAGGING A BIT. WITH THE INCREASED MOISTURE ALONG THE RIO GRANDE CURRENTLY HAVE SLIGHT CHANCE POPS FOR SATURDAY ACROSS THE WEST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 71 54 76 54 / 30 40 10 - 0 AUSTIN BERGSTROM INTL AIRPORT 61 71 52 75 51 / 30 40 10 - 0 NEW BRAUNFELS MUNI AIRPORT 62 72 53 76 52 / 30 40 10 - 0 BURNET MUNI AIRPORT 55 68 50 74 52 / 40 40 10 - 0 DEL RIO INTL AIRPORT 59 71 55 80 57 / 50 40 - - 0 GEORGETOWN MUNI AIRPORT 58 70 51 74 53 / 40 40 10 - 0 HONDO MUNI AIRPORT 61 72 52 79 51 / 40 40 10 - 0 SAN MARCOS MUNI AIRPORT 61 72 53 75 52 / 30 40 10 - 0 LA GRANGE - FAYETTE REGIONAL 63 73 55 75 53 / 40 50 20 - 0 SAN ANTONIO INTL AIRPORT 61 72 55 77 54 / 30 40 10 - 0 STINSON MUNI AIRPORT 63 74 57 78 54 / 30 50 10 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...RUNYEN
Hazardous weather outlook, May 1, 7:09 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 709 PM CDT SUN MAY 1 2016 TXZ171>173-183>194-202>209-217>225-228-021000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 709 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE TONIGHT. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WIND GUSTS. THE MAIN THREAT AREAS ARE THE RIO GRANDE PLAINS AND NEAR THE COASTAL PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT ANY SIGNIFICANT WEATHER.
In the hours before
Special weather statement, May 1, 11:38 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 PM CDT SUN MAY 1 2016
TXZ191-192-208-020530-
CALDWELL TX-TRAVIS TX-HAYS TX-
1138 PM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...SOUTH
CENTRAL TRAVIS AND SOUTHEASTERN HAYS COUNTIES UNTIL 1230 AM CDT...
AT 1137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAN MARCOS...MOVING EAST-NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... SOUTH AUSTIN...SAN
MARCOS...LOCKHART...KYLE...BUDA...MARTINDALE...UHLAND...MUSTANG
RIDGE...NIEDERWALD...ONION CREEK...MOUNTAIN CITY...SAN
LEANNA...CREEDMOOR... MENDOZA...REEDVILLE AND MAXWELL.
LAT...LON 2977 9762 2980 9784 2983 9784 2985 9786
2985 9789 2981 9794 2982 9800 3000 9804
3020 9774
TIME...MOT...LOC 0437Z 257DEG 10KT 2992 9800
RUNYENSpecial weather statement, May 2, 12:14 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1214 AM CDT MON MAY 2 2016
TXZ194-020545-
LEE TX-
1214 AM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE COUNTY UNTIL 1245 AM
CDT...
AT 1214 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LEXINGTON...MOVING EAST-NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...TANGLEWOOD...FEDOR...OLD DIME BOX...LEO AND BLUE.
LAT...LON 3028 9712 3031 9716 3044 9722 3046 9715
3056 9697 3054 9692 3049 9690 3048 9691
3046 9690 3046 9688 3043 9687 3043 9685
3037 9678
TIME...MOT...LOC 0514Z 247DEG 12KT 3039 9711
RUNYENSpecial weather statement, May 2, 12:39 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1239 AM CDT MON MAY 2 2016 TXZ192-193-208-020630- BASTROP TX-CALDWELL TX-TRAVIS TX- 1239 AM CDT MON MAY 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BASTROP...NORTH CENTRAL CALDWELL AND SOUTHEASTERN TRAVIS COUNTIES UNTIL 130 AM CDT... AT 1238 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CEDAR CREEK...OR 10 MILES SOUTHEAST OF AUSTIN BERGSTROM INT AP... MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BASTROP...MUSTANG RIDGE...CEDAR CREEK...CAMP SWIFT...WYLDWOOD...CIRCLE D-KC ESTATES...LYTTON SPRINGS...ST JOHN COLONY...ALUM CREEK...PHELAN... CEDAR HILLS...HILLS PRAIRIE AND ROCKNE. LAT...LON 2994 9763 3014 9767 3031 9730 3005 9719 TIME...MOT...LOC 0538Z 249DEG 15KT 3008 9755 MSL
Special weather statement, May 2, 12:47 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1247 AM CDT MON MAY 2 2016
TXZ194-020630-
LEE TX-
1247 AM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 130
AM CDT...
AT 1246 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LEXINGTON...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. PENNY SIZE HAIL HAS BEEN REPORTED BY THE PUBLIC FROM
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...TANGLEWOOD...OLD DIME BOX AND LEO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3033 9698 3050 9706 3055 9695 3054 9692
3049 9690 3048 9691 3046 9690 3046 9688
3043 9687 3043 9685 3042 9683 3039 9679
3037 9678
TIME...MOT...LOC 0546Z 247DEG 12KT 3044 9694
MSLLocal storm report, May 2, 12:50 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 AM CDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM HAIL LEXINGTON 30.41N 97.01W
05/02/2016 M1.00 INCH LEE TX PUBLIC
&&
EVENT NUMBER EWX1600349
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:38 PM CDT | Special Weather Statement | EWX | Hays | 52 min |
| May 2, 12:14 AM CDT | Special Weather Statement | EWX | Lee | 31 min |
| May 2, 12:39 AM CDT | Special Weather Statement | EWX | Bastrop | 51 min |
| May 2, 12:47 AM CDT | Special Weather Statement | EWX | Lee | 43 min |
| May 2, 12:48 AM CDT | Severe Thunderstorm Warning | EWX | Lee | 42 min |
| May 2, 1:12 AM CDT | Areal Flood Advisory | EWX | Bastrop | 63 min |
| May 2, 1:27 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 48 min |
| May 2, 1:35 AM CDT | Special Weather Statement | EWX | Travis | 40 min |
| May 2, 2:12 AM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| May 2, 2:19 AM CDT | Special Weather Statement | EWX | Bastrop | 41 min |
| May 2, 2:43 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 47 min |
| May 2, 3:11 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 49 min |
| May 2, 3:45 AM CDT | Special Weather Statement | EWX | Lee | 45 min |
| May 2, 11:39 AM CDT | Special Weather Statement | EWX | Llano | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.